Ask an expert
Question

01 Feb 2008

Muscles are hot and burny
Four months ago I was diagnosed with Multiple Sclerosis and I am now on Betaferon.

These past few days the muscles at the back of my thighs have been feeling hot and burny and the soles of my feet have also been feeling hot and burny. It makes my knees feel unstable, which in turn makes walking difficult.

Last night it was difficult to sleep as my legs were feeling burny and I had to keep moving them as it was the only way I could stop them from jerking and getting numb.

What do these symptoms mean?
Answer 518 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Heather

Thank you for visiting health24.com.

Multiple Sclerosis is a condition that causes demyelinated nerves. Pain, weakness of legs and difficulty walking, spasisity, as well gait disturbance, Paresis, hyperreflexia and severe fatigue are all symptoms of Multiple Sclerosis. These symptoms are extremely difficult to manage.

In extreme cases, you can ask your doctor to prescribe Methylprednisone for 3 days which should be taken every six hours, followed by Prednisone 1mg/kg, twice daily for a period of one week.

Kind regards



Dr Anrich Burger
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.